Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Baby taking medicine for diarrhea. Normal to feel hungry while on medication?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
My little daughter 13 months of age and 9 kg of weight has been suffering from Diarrhea in the last week. According to Doctor Prescription She had to give the following medicines before food 1)OFM-2 TIMES 2)ONDEM 2 times 3) TAXIM O 2 TIMES 4) CATALID 2 TIMES and more over she had to take injection for naussia ZOFAR(may be misspelled) 1 time and Mycason for stop bowl movements(may be misspelled) 6 times(2 times in every day) all the cited medications finished last sunday i.e 09/12/2012. Now she has bowl movement today after last saturday. her urine discharge is normal. But now we notice that she is too much hungry and cannot bear her hungryness. She is crying too much and are not waiting for preparation of food which is opposite to her instinct before suffering from Diarrhea. As she suffered from Diarrhea so she has been given no vegetables with her rice preparation and all the preperation is little diluted than before Diarrhea this may be one of the reason of her unbearable hungriness(does not take breast milk). My question is that this type of attitude is normal after Diarrhea? is it for antibiotic Taxim O or any other disorder is she suffering? is she suffering high blood sugar? any blood test is required? will she OK after few days? Pl. tell me what should I do as a father.
Posted Mon, 31 Dec 2012 in Child Health
Answered by Dr. Uma Rajah Ananth 24 minutes later
Welcome to XXXXXXX

Please do not worry.
This is OK and shows she is getting back to her normal health.
Already you have given her too many medicines for diarrhoea.
It is not the effect of antibiotics!

She may be crying because you have been giving dilute milk and not much of solids.

So now go back to her regular food but gradually one by one.

If after 2 weeks ,you think she still has abnormal appetite then you can think of checking blood sugar .

But it is highly unlikely!!!!
Good luck
God bless

Dr Uma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor